Display Settings:

Format

Send to:

Choose Destination
See comment in PubMed Commons below
World J Gastroenterol. 2007 Jun 14;13(22):3137-40.

Intraocular complications of IFN-alpha and ribavirin therapy in patients with chronic viral hepatitis C.

Author information

  • 1Department of Internal Medicine, Hôpital Pitié-Salpêtrière, Paris, France.

Abstract

We report a panel of severe inflammatory and vascular intraocular disorders occurring during interferon-alpha (IFN-alpha) treatment in eight hepatitis C virus (HCV)-infected patients. These events include three cases of Vogt-Koyanagi-Harada like (VKH) disease (an association of panuveitis, retinal detachment, ear and meningeal detachment and skin and hair changes), two cases of central retinal vein occlusion, one case of central retinal artery occlusion, one case of severe hypertensive retinopathy and one case of bilateral ischemic optic neuropathy with severe visual impairment. Rare as they are, such severe ophthalmological complications require a close follow-up of HCV-infected patients under IFN-alpha treatment with ophthalmological monitoring if any ocular manifestation occurs.

PMID:
17589934
[PubMed - indexed for MEDLINE]
Free full text
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Baishideng Publishing Group Inc.
    Loading ...
    Write to the Help Desk